Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Spinal fusion of L4, 5 done. Feeling disoriented. Has leukocytopenia and had donor platelets. Advice?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Yes, I am very concerned about my husband. He had a spinal fusion of l4&5 on fri. Each time I have seen him he appears over sedated on oxy. On mon am I called for a status report and the nurse said they had to give him narcon. This same day they transported him to a rehab center. When I went there the admit dr. said I will not admitt him. He was so flacid he couldn't even lift his head. They called an ambulence and sent him to an ER. for 5 hrs. His surg. then insisted he be transported back to HIS hospital. He was given .5 mg. of diladid in the ER. I called this am @6 and he is still confused. When I asked what they gave him; they are still giving him oxyIR. I am so worried about him as he has no strength , is disoriented and is 6 days out of surg. He also was having pvc's and V tak in the ER. What should I now do ? I requested for a pain management specialist to see him, but XXXXXXX they thought their in house drs. could handle this? They also have given toradol, and voltran. My husband has luekocytopenia and had donor platlets, so I am worried also about a gut bleed with some meds, as I know the platelets will wear out in about 5-9 days. I am alone and desperately need some outside advise?????? Thnak you.
Posted Mon, 4 Feb 2013 in General Health
Answered by Dr. Shanthi.E 14 hours later

I understand your concerns and worries. Please do not feel alone and desperate. I will try to the best of my knowledge to help you.

Your husband had a spinal fusion of L4, 5 on Friday.

I have a few queries to ask here; probably you can rethink on them.

While the nurse said that he required Narcon, why was he transported to the rehab center? Was there a specific reason for this? Why the doctor at the rehab did not admit your husband? Was he transported back to the HIS hospital?

It seems like your husband is still at the ER. Why was Dilaudid given again when he needed Narcon in the first place? Why oxyIR again?

Seems like your husband is sedated a bit much. It is obvious that he is disoriented due to the medicines.

He also had PVCs and V Tach in the ER; this is not fair. There probably is an electrolyte imbalance in him causing these. Please make sure his electrolytes and ABG (medications quickly, maintain his electrolytes and pH balance.

A prudent doctor will be able to get your husband quickly back to normal.

Hope this helps you. Do write back for further discussion.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor